Illinois, 2005Hail and Damaging Winds in Illinois, August 11, 2005
August 11, 2005 · NWS ILX · 3 events in 2 counties and zones
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 11, 2:23 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 11, 2:23 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CDT THU AUG 11 2005
.DISCUSSION...
MAIN CONCERNS ARE TRYING TO PINPOINT PRECIP CHANCES AND TEMPS WHILE
THE STATIONARY FRONT MEANDERS ACROSS C IL. THE MODELS ARE HAVING A
HARD TIME AGREEING ON SUBTLE SURFACE FEATURES ALONG THE BOUNDARY,
POSSIBLY EVEN CYCLOGENESIS. THEY ALL EVENTUALLY LIFT A TROUGH THROUGH
THE AREA OVER THE NEXT 24 TO 36 HOURS. THE NAM IS DEEPER AND FASTER
WITH THE SYSTEM THAN THE GFS/CANADIAN, AND ENSEMBLE MEAN. GFS HAS ITS
OWN ISSUES WITH CONVECTIVE FEEDBACK ALONG WITH THE NAM. WILL TRY TO
GO WITH A BLEND FOR THIS RUN, ALTHOUGH CONFIDENCE IS NOT HIGH IN ANY
SOLUTION AT THIS POINT. THEREFORE, NO MAJOR CHANGES EXPECTED WITH
THIS UPDATE.
SHORT TERM...TONIGHT THROUGH SATURDAY...
THE LATEST SURFACE ANALYSIS INDICATES A STATIONARY BOUNDARY STILL
PERSISTING FROM WEST TO EAST ACROSS THE CENTER OF OUR CWA. IT WILL
BE OUR BEST CHANCE AT A FOCUS FOR CONVECTION TONIGHT. CURRENTLY, MOST
OF THE CONVECTION HAS BEEN CONFINED TO AREAS NORTH OF THE BOUNDARY.
WE HAD AN OUTFLOW BOUNDARY BLAST SOUTH ALL THE WAY THROUGH OUR CWA
FROM THE CONVECTION EARLY THIS MORNING. THAT WILL MOST LIKELY NOT
PLAY A FACTOR TONIGHT. I WILL GENERALLY KEEP THE HIGHER POPS IN THE
NORTH AND LOWER POPS ALONG THE SOUTHERN TIER, AS PREV FORECAST.
THIS SEEMS THE BEST SCENARIO GIVEN THE CONVECTIVE TRENDS OF LATE.
THE WATER VAPOR LOOP IS NOT INDICATING MUCH IN THE WAY OF A
SHORTWAVE IN OUR NEAR FUTURE. THE NONDESCRIPT PRESSURE PATTERN IS
TOUGH TO LOCALIZE ANY CONVECTIVE INITIATION. HEAT OF THE DAY AND
CONVECTIVE TEMP SEEMS AS GOOD AS ANY TRIGGER AT THIS POINT.
THEREFORE, 30 AND 40 POPS SEEM THE BEST WAY TO DESCRIBE PERCENT OF
COVERAGE.
THE BASIC TREND OF THE FRONT APPEARS TO BE, REMAINING IN OUR NW
ZONES TONIGHT...DROPPING A LITTLE FARTHER SOUTH INTO OUR CWA ON
FRIDAY, AS A PRESSURE CENTER LIFTS TO THE NE OF ILLINOIS...THEN
REMAINING STATIONARY FROM SW TO NE ACROSS OUR CWA AS THE NEXT
SHORTWAVE LIFTS NE ALONG THE BOUNDARY ON SATURDAY AFTERNOON AND
SUNDAY. WITHOUT A MAJOR CHANGE IN THE AIRMASS THROUGH ALL OF THIS,
CONVECTIVE CHANCES WILL BE SCATTERED IN THE UNSTABLE AND MOIST
CONDITIONS. THERE LOOKS TO BE VERY LITTLE CAP THROUGH THE SHORT TERM,
BUT THE TRIGGERS ARE NOT STRONG.
.LONG TERM...SATURDAY NIGHT THOUGH THURSDAY.
THE NEXT WAVE IS EXPECTED TO LIFT NORTH ON SATURDAY NIGHT AND
SUNDAY. THIS WILL DRAW ADDITIONAL MOISTURE AND BE A FOCUS FOR LIFT.
HOWEVER, THE BEST CHANCE FOR PRECIP MAY BE ON MONDAY AFTERNOON, WHEN
THE BOUNDARY WILL LIFT NORTH THOUGH OUR CWA AS A WARM FRONT. LOW
LEVEL CONVERGENCE AND A PUSH OF MOISTURE FROM THE GULF, APPEAR TO
AID IN PRECIP CHANCES MONDAY AFTERNOON. IT HARD TO ARGUE AGAINST
SMALL PRECIP CHANCES INTO WEDNESDAY, AS A MID LEVEL SHORTWAVE
LIFTS NE ALONG THE BOUNDARY THEN. I KEPT WED NIGHT AND THURSDAY DRY
FOR THE TIME BEING.
TEMPS WILL BE HOT AND HUMID AGAIN FRIDAY, BUT THEN THE BOUNDARY
DROPS INTO THE SOUTHERN PART OF THE CWA FOR MUCH OF THE REST OF THE
FORECAST. TEMPS SHOULD RESPOND TO THE DIP IN THE H85 TEMPS. STILL
MID 80S LIKELY IN MUCH OF THE AREA, AND HUMIDITY LEVELS WILL REMAIN
UNCOMFORTABLE.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
SHIMON
Hazardous weather outlook, Aug 11, 11:04 AM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1204 PM CDT THU AUG 11 2005
ILZ027>031-036>038-040>053-121100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-
1204 PM CDT THU AUG 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WARM FRONT WILL LIFT NORTHWARD INTO NORTHERN ILLINOIS THIS
AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE WARM AND
HUMID AIRMASS ALONG AND TO THE SOUTH OF THE FRONT. THERE IS A
SLIGHT CHANCE STORMS WILL BECOME SEVERE THIS EVENING. DAMAGING
WIND GUSTS AND HEAVY RAINFALL ARE THE PRIMARY THREATS WITH
THE STORMS...THOUGH LARGE HAIL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER
THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE
MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO
THE REGION THROUGH TUESDAY WHEN FRONT WILL FINALLY PUSH EAST OF ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...PRIMARILY AFTER 6 PM.
ILZ054>057-061>063-066>068-071>073-121100-
MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1204 PM CDT THU AUG 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WARM FRONT WILL LIFT NORTHWARD INTO NORTHERN ILLINOIS THIS
AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE IN THE WARM AND HUMID
AIRMASS TO THE SOUTH OF THE FRONT...ESPECIALLY THIS AFTERNOON AND
EVENING. ANY STORMS ARE NOT EXPECTED TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER
THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE
MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO
THE REGION THROUGH TUESDAY WHEN FRONT WILL FINALLY PUSH EAST OF ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.
BARNES
Thunderstorm Wind, Vermilion
- When
- August 11, 4:35 PM CST
- Where
- Vermilion County, Danville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.133, -87.617
Building under construction damaged by wind gusts and a nearby tree was uprooted.
Hail, Vermilion
- When
- August 11, 4:35 PM CST
- Where
- Vermilion County, Danville
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.133, -87.617
Thunderstorm Wind, McLean
- When
- August 11, 5:55 PM CST
- Where
- McLean County, Bloomington
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.483, -88.983
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, August 11 to 14, 20052 deaths · 8 events
- Hail and Damaging Winds in Iowa, August 11, 2005$174,000 · 2.75 in hail · 5 events
- Flash Flooding and Hail in Indiana, August 11, 20052 injured · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, August 11, 2005$43,000 · 1.25 in hail · 6 events
- Heat in New Jersey, August 11 to 14, 200517 events
- Heavy Rain in New Mexico, August 11, 2005$15,000 · 1 event
- Flash Flood in Colorado, August 11, 2005$15,000 · 1 event
- Tornadoes and Hail in Montana, August 11, 2005F0 · 7 events
- Heat in Maryland, August 11 to 14, 20055 events
- Heat in Delaware, August 11 to 15, 20053 events
- Hail in South Dakota, August 11, 20051.25 in hail · 2 events
- Wildfire in Oregon, August 11 to 15, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469196, 5469197, 5469198.